Covid-19 vaccination & Epilepsy

Posted by fbutterw20 @fbutterw20, Feb 11 9:23am

Has there been any data collected on the impact of the Covid vaccine on patients with epilepsy?

@fbutterw20– Good morning. It's nice to talk with you. This is a great question to ask, and have answers. However, we all have to realize that no one knows for sure how they will react to these vaccines given how different everyone's makeup is and the medical issues that people have.

To answer your question, yes there are risks if you have epilepsy. But, it is unknown what causes the risks and how much risk there actually is. To answer your question, vaccines have shown that they aren't contraindicated for people who take epilepsy medications.

Mayo has some excellent recommendations to prepare you for your vaccine. Mayo states that it's important to make a plan in case you do have a seizure. My next-door neighbor has very frequent, daily seizures and I believe that he is planning on getting his.
https://newsnetwork.mayoclinic.org/discussion/covid-19-tips-for-people-with-neurologic-issues-such-as-epilepsy-and-seizure-disorders/
https://www.epilepsy.org.uk/info/daily-life/safety/coronavirus-covid-19#
It's always a good idea to discuss all new medications/vaccines with your doctors. Have you checked with your neurologist?

REPLY

@fbutterw20 thank you for posting your question to Connect. As @merpreb mentions above, there are so many factors that are unknown at this point with regard to how each person will react to the vaccine.

I did want to let you know that I have edited the title and included your post in the Epilepsy & Seizure Group to allow you to connect better with members who also have epilepsy.

I will let you answer Merry's question above regarding if you've checked with your Neurologist.

REPLY

@fbutterw20
From what I hear it is safe and doesn’t interfere with any seizure medications. Seizures have been a reported side effect in some. Although they aren’t following Epilepsy patients. So even if there are side effects who will know. One side effect I can think of is if someone had a fever after the injection it could cause a seizure depending on fever or illness if that’s a trigger. I heard if you had the virus the side effects are usually worse and virus or not side effects seem to be worse with the second injection.
If you have a serious illness along with Epilepsy you need to talk to your physician.
Jake

REPLY
Please sign in or register to post a reply.